Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 5, NWS San Angelo, TX

December 12, 202022 counties in Texas

NWS San Angelo, TX issued this wind advisory at Dec 12, 2020, 12:50 PM CST for 22 counties in Texas. It took effect at Dec 13, 2020, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2020, 12:50 PM CST (18:50 UTC)
In effect from
Dec 13, 2020, 10:00 AM CST
Expired
Dec 13, 2020, 6:00 PM CST
In force
8 hr
Issued by
NWS San Angelo, TX
All 22 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 52 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2020-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2020-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2034 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WWUS74 KSJT 121850
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
1250 PM CST Sat Dec 12 2020

TXZ049-054-064>066-071>073-076-077-113-114-127-128-139-140-154-
155-168-131100-
/O.NEW.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Jones-Shackelford-Taylor-Callahan-Coleman-
Brown-McCulloch-San Saba-Menard-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Stamford, Stith, Anson, 
Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, 
Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, 
Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, 
Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, 
Fort Mckavett, Hext, and Menard
1250 PM CST Sat Dec 12 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of west central Texas.

* WHEN...From 10 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$
3 follow-up statements
599 
WWUS74 KSJT 130141
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
741 PM CST Sat Dec 12 2020

TXZ078-130945-
/O.EXA.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/
Sutton-
Including the city of Sonora
741 PM CST Sat Dec 12 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Sutton County.

* WHEN...From 10 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects,
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

TXZ049-054-064>066-071>073-076-077-113-114-127-128-139-140-154-
155-168-130945-
/O.CON.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Jones-Shackelford-Taylor-Callahan-Coleman-
Brown-McCulloch-San Saba-Menard-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Stamford, Stith, Anson, 
Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, 
Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, 
Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, 
Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, 
Fort Mckavett, Hext, and Menard
741 PM CST Sat Dec 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of west central Texas.

* WHEN...From 10 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects,
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$
021 
WWUS74 KSJT 130458
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
1058 PM CST Sat Dec 12 2020

TXZ049-054-064>066-071>073-076>078-113-114-127-128-139-140-154-
155-168-131300-
/O.CON.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Jones-Shackelford-Taylor-Callahan-
Coleman-Brown-McCulloch-San Saba-Menard-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Stamford, Stith,
Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, 
Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, 
Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, 
Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, 
Fort Mckavett, Hext, and Menard
1058 PM CST Sat Dec 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of west central Texas.

* WHEN...From 10 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$
768 
WWUS74 KSJT 130940
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
340 AM CST Sun Dec 13 2020

TXZ169-170-140000-
/O.EXA.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/
Kimble-Mason-
Including the cities of Cleo, Junction, London, Roosevelt, 
Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, 
Mason, Pontotoc, and Streeter
340 AM CST Sun Dec 13 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Kimble and Mason Counties.

* WHEN...From 10 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects,
  including holiday decorations. Tree limbs could be blown down
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

TXZ049-054-064>066-071>073-076>078-113-114-127-128-139-140-154-
155-168-140000-
/O.CON.KSJT.WI.Y.0005.201213T1600Z-201214T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Jones-Shackelford-Taylor-Callahan-
Coleman-Brown-McCulloch-San Saba-Menard-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Stamford, Stith,
Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, 
Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, 
Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, 
Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, 
Fort Mckavett, Hext, and Menard
340 AM CST Sun Dec 13 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of west central Texas.

* WHEN...From 10 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects,
  including holiday decorations. Tree limbs could be blown down
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:14 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Dec 12, 11:14 AM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1114 AM CST Sat Dec 12 2020

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 354 AM CST Sat Dec 12 2020

Surface cold front is currently located along a San Angelo to
Brady line early this morning. The front will continue south
through the I-10 corridor through daybreak, with light north
winds behind the front through the morning hours. Surface high
pressure will settle over the area behind the front today, but
will move east of the area by early evening. South winds will
quickly return this evening, ahead of an approaching upper trough
over the southern rockies. Temperatures this afternoon will range
from the 50s across the Big Country, to the mid and upper 60s
along the I-10 corridor.

Later tonight, a strong low level jet will develop in advance of
the approaching upper trough, with low clouds developing and
spreading north across the area after midnight. Lows tonight will
range from the upper 30s and lower 40s across the Big Country, to
the lower and middle 40s elsewhere, and should occur shortly after
midnight, with temperatures likely rising into the 50s across
southern sections as warm air advection ramps up. Could see a few
light showers develop over far northern portions of the Big
Country towards daybreak Sunday, so will add slight POPs this
forecast cycle.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 433 AM CST Sat Dec 12 2020

A cold front will move across West Central Texas Sunday morning.
Behind the front, expect north to northwest winds of 20 to 30 mph
with gusts to 40 mph. Scattered showers are expected across the
Big Country and Heartland Sunday. A few snow flakes are possible
across Haskell and Throckmorton counties Sunday afternoon. No
significant impacts are expected. Highs will range from the 40s to
lower 50s across the Big Country to the mid 60s across the
Northwest Hill Country. However, expect falling temperatures
during the afternoon, with upper 30s across the Big Country and
40s across the remainder of the area by 00Z Monday. For this
week, expect dry conditions with below normal temperatures. Highs
will be mainly in the 50s, warming to the 60s by Friday. The
coldest nights will be Sunday, Tuesday and Wednesday nights with
lows in the 20s.

&&

.AVIATION...
(18Z TAFS)
Issued at 938 AM CST Sat Dec 12 2020

VFR conditions will prevail through this evening, with light north
to northeast winds winds becoming east this afternoon. MVFR
conditions will develop at all sites between 09Z and 10Z, with
brief IFR conditions possible at the southern 3 sites. In
addition, LLWS is possible at the southern 3 sites, mainly between
09Z and 16Z. Stratus will quickly clear from southwest to
northeast by late morning Sunday. Northwest winds will quickly
increase late Sunday morning, with the strongest winds occurring
Sunday afternoon, just beyond the current TAF forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 56  41  50  24 /   0  10  30   0
San Angelo 	 62  43  58  24 /   0   5   5   0
Junction 	 68  45  66  25 /   0   5  10   0
Brownwood 	 59  39  56  25 /   0   5  40   0
Sweetwater 	 56  42  48  26 /   0   5  20   0
Ozona      	 67  46  58  26 /   0   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....21
AVIATION...Daniels
Hazardous weather outlook, Dec 12, 5:06 AM CST, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
506 AM CST Sat Dec 12 2020

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131115-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
506 AM CST Sat Dec 12 2020

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.